Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 370, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 9, 2011, 3:38 AM CDT for Giles County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 3:38 AM CDT (08:38 UTC)
- Expired
- Aug 9, 2011, 3:59 AM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1107 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
682
WUUS54 KOHX 090838
SVROHX
TNC055-090915-
/O.NEW.KOHX.SV.W.0370.110809T0838Z-110809T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
338 AM CDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 415 AM CDT
* AT 336 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM PULASKI TO
LESTER...AND WERE MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELKTON...
ARDMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3499 8715 3500 8716 3527 8696 3525 8682
3504 8683 3500 8683 3499 8684
TIME...MOT...LOC 0838Z 271DEG 23KT 3523 8690 3500 8705
$$
FORECASTER:132 follow-up statements
251
WWUS54 KOHX 090855
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 AM CDT TUE AUG 9 2011
TNC055-090915-
/O.CON.KOHX.SV.W.0370.000000T0000Z-110809T0915Z/
GILES TN-
355 AM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GILES COUNTY UNTIL 415 AM CDT...
AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTHWEST OF FAYETTEVILLE TO 6 MILES WEST OF ARDMORE...
MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ARDMORE.
LAT...LON 3499 8703 3519 8682 3504 8683 3500 8683
3499 8684
TIME...MOT...LOC 0855Z 271DEG 23KT 3523 8677 3500 8692
$$
13052
WWUS54 KOHX 090859
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
359 AM CDT TUE AUG 9 2011
TNC055-090909-
/O.CAN.KOHX.SV.W.0370.000000T0000Z-110809T0915Z/
GILES TN-
359 AM CDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILES COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3499 8703 3519 8682 3504 8683 3500 8683
3499 8684
TIME...MOT...LOC 0859Z 271DEG 23KT 3523 8674 3500 8689
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:19 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 9, 3:19 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 319 AM CDT TUE AUG 9 2011 .DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. MAIN FORECAST QUANDARIES...SHWRS/TSTMS CHANCES/TEMPS TODAY AS FOR TODAY...WILL WAIT UNTIL PRESS TIME FOR FINAL DECISION... BUT PER SHWRS/TSTMS ACTIVITY NEAR THE TN/AL BORDER AS OF 08Z... WITH CONTINUATION OF NWLY UPPER LEVEL FLOW PATTERN THRU THE DAY...EXPECT NUMEROUS SHWRS/TSTMS TO CONTINUE ACROSS SW PORTIONS OF THE MID STATE THRU THE MORNING HRS. WEAK FRONTAL BOUNDARY TO OUR N WILL EVENTUALLY SAG INTO AT LEAST NW PORTIONS OF THE MID STATE AT OR ABOUT 18Z ONWARD...AND ALONG WITH THE CONTINUATION OF NWLY FLOW ALOFT...USHERING IN A SHORT-WAVE TROUGH SHIFTING ESEWD THRU THE REMAINDER OF THE DAY...AND MAXIMUM DAYTIME HEATING INFLUENCES...SCT SHWRS/TSTMS ACROSS MOST OF THE MID STATE...EXCEPT FAR NW PORTIONS...WHICH SHOULD EXPERIENCE SOME CLEARING DURING THE AFTERNOON HRS...WILL BE THE NORM. AS MENTIONED IN THIS MORNING'S DAY ONE CONVECTIVE OUTLOOK...SOME OF THESE TSTMS COULD REACH SEVERE THRESHOLDS WITH DAMAGING WINDS THE MAIN CONCERNS. WILL MENTION THIS ALSO IN THIS MORNING'S HWO PRODUCT ISSUANCE. AS FOR TEMPS...WITH THIS ABOVE SCENARIO...AFTERNOON HIGH TEMPS ACROSS THE MID STATE MAYBE RATHER TRICKY...WITH ACTUAL DEVELOPMENTAL LOCATIONS AND LONGEVITY OF SHWRS/TSTMS IN PARTICULAR LOCATIONS...ALONG WITH ACTUAL FRONTAL MOVEMENT POSSIBLY USHERING IN SOME DRIER AIR LATE AFTERNOON...PLAYING KEY ROLES. WITH MOCLDY SKIES EXPECTED THRU THE DAY ACROSS MUCH OF THE MID STATE...WILL UNDERCUT BOTH GFS/NAM MOS AND GO WITH HIGHS IN THE UPPER 80S...MID 80S ACROSS THE CUMBERLAND PLATEAU REGION. AS FOR TONIGHT...EXPECT FRONT TO MOVE S OF MID STATE...WITH A SLIGHT CHANCE OF SHWRS/TSTMS ACROSS THE CUMBERLAND PLATEAU REGION AND NEAR THE TN/AL BORDER THRU MIDNIGHT. EXPECT A GENERAL DECREASING CLOUDINESS TREND THRU THE EVENING HRS...WITH LOWS NEAR SEASONABLE NORMS...WITH LOWS AROUND 70...MID 60S PLATEAU. AS FOR WED...EXPECT SOME INCREASING CLOUDINESS LATE AFTERNOON ACROSS W PORTIONS OF THE MID STATE...OTHERWISE DRY CONDITIONS...WITH SEASONABLY HIGH TEMPS. WILL GO WITH HIGHS AROUND 90...MID 80S CUMBERLAND PLATEAU REGION. AS FOR WED NIGHT...EXPECT ANOTHER SHORT WAVE DISTURBANCE IN NWLY FLOW ALOFT...AS UPPER LEVEL TROUGHING BROADENS LATE ACROSS THE MID STATE...TO PROVIDE AN INCREASING CHANCE OF SHWRS/TSTMS THRU THE NIGHT. WITH THIS ADDITIONAL CLOUD COVERAGE IN MIND...WILL RAISE LOW TEMPS A COUPLE OF DEGREES FROM MODEL CONSENSUS SOLUTIONS. LOWS WILL BE IN THE LOWER 70S...MID 60S CUMBERLAND PLATEAU REGION. AS FOR THU...ANTICIPATING THIS UPPER LEVEL TROUGH MOVING E OF THE MID STATE SOMETIME DURING THE AFTERNOON HRS ON THU...USHERING IN DRIER AND LESS HUMID AIR BEHIND. WILL MENTION CHANCE OF SHWRS/TSTMS DURING THE MORNING HRS TO A SLIGHT CHANCE DURING THE AFTERNOON HRS. EXPECT GENERALLY A PTCLDY DAY WITH HIGHS SLIGHTLY BELOW SEASONABLE NORMS. HIGHS WILL SPAN FROM THE MID 80S NEAR THE TN/KY BORDER TO LOWER 90S NEAR THE TN/AL BORDER...WITH LOW 80S ACROSS THE CUMBERLAND PLATEAU REGION. AS FOR THE REMAINDER OF THE FORECAST PERIOD...LOOK FOR ANOTHER WEAK FRONTAL PASSAGE ON SAT...OTHERWISE RIDGING INFLUENCES WILL EVENTUALLY BUILD IN FROM THE CNTRL U.S...PROVIDING FOR SEASONABLE HIGHS AND LOWS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AND GENERALLY DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 88 70 90 71 / 50 10 10 20 CLARKSVILLE 86 68 88 68 / 40 05 10 20 CROSSVILLE 84 65 85 65 / 50 20 10 20 COLUMBIA 87 70 92 72 / 60 10 10 30 LAWRENCEBURG 88 69 92 72 / 60 10 10 30 WAVERLY 87 69 90 70 / 40 05 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 8, 5:00 AM CDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON AUG 8 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE ON TUESDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Aug 9, 2:23 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 223 AM CDT TUE AUG 9 2011 TNZ093-094-090800- LAWRENCE-WAYNE- 223 AM CDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND WAYNE COUNTIES... AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINWOOD...OR 10 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 30 MPH. PEOPLE IN CENTRAL LAWRENCE AND CENTRAL WAYNE COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3533 8736 3505 8735 3506 8795 3527 8795 13
Special weather statement, Aug 9, 2:47 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 AM CDT TUE AUG 9 2011
TNZ093>095-090830-
GILES-LAWRENCE-WAYNE-
247 AM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...
AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF COLLINWOOD...OR 12 MILES
SOUTHEAST OF WAYNESBORO...MOVING EAST AT 35 MPH. OTHER STRONG
THUNDERSTORMS WERE DEVELOPING ACROSS THE AREA.
PEOPLE IN LAWRENCE...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE
CITY OF LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3500 8798 3529 8799 3530 8802 3535 8801
3538 8803 3537 8712 3499 8702
13Special weather statement, Aug 9, 3:22 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 AM CDT TUE AUG 9 2011
TNZ093>095-090915-
GILES-LAWRENCE-WAYNE-
322 AM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...
AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAYNESBORO...MOVING EAST AT 35 MPH. OTHER
STRONG THUNDERSTORMS WERE ALSO CROSSING THE AREA.
PEOPLE IN GILES...LAWRENCE AND WAYNE COUNTIES...INCLUDING THE CITIES
OF WAYNESBORO AND LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3500 8798 3529 8799 3530 8802 3537 8802
3538 8703 3521 8682 3500 8683
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:23 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 37 min |
| Aug 9, 2:47 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 43 min |
| Aug 9, 2:52 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 23 min |
| Aug 9, 3:22 AM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.